Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What can cause recurrent thrush?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
i have been having a recurrent thrush for a year now,. i would like to know what else i can do as i have tried all the hygiene steps suggested by my Doctor but it keeps coming back anytime before my period
Posted Sat, 30 Mar 2013 in Infections
Answered by Dr. Y V Siva Sankara Murty 3 hours later

Thanks for writing to XXXXXXX

There are several causes of recurrent thrush.

Are you on any medication?
If you are on treatment with antibiotics for longer duration the normal bacteria which protect you from the fungus will die. So this problem appears.

Is your blood sugar level in normal range?
Diabetes can cause recurrent thrush.
Do you have any complaint like increased appetite, increased thirst, increased frequency of urination etc. A blood sugar profile will help in confirming the diagnosis.

I hope you are not on any steroids or some other medications like chemotherapeutic agents for some other cause. The decreased immunity during such conditions is responsible for thrush in such a scenario.

Most of the times the cause of this recurrent thrush may not be identified. May be the individual just more susceptible for thrush.

Your doctor after confirming the diagnosis will treat you with topical antifungal and some times will give you oral antifungal medication. The hygiene methods you said are already being followed by you. But thrush is more because of increased cleaning of the area altering the bacteria there. Do not wear any tight clothing or synthetic clothing.

Hope this helps.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor